Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 19, NWS North Platte, NE

May 27, 200610 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 27, 2006, 10:48 AM CDT for 10 counties in Nebraska. It took effect at May 27, 2006, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 27, 2006, 10:48 AM CDT (15:48 UTC)
In effect from
May 27, 2006, 1:00 PM CDT
Expired
May 27, 2006, 8:00 PM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1615 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 271548
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 AM CDT SAT MAY 27 2006


NEZ006>010-026>029-038-280000-
/O.NEW.KLBF.WI.Y.0019.060527T1800Z-060528T0100Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
1048 AM CDT SAT MAY 27 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE AREA TODAY AS LOW
PRESSURE INTENSIFIES OVER EASTERN WYOMING.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED...WITH
GUSTS TO 45 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DDB
2 follow-up statements
000 
WWUS73 KLBF 272045
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SAT MAY 27 2006

NEZ006>010-026>029-038-280100-
/O.CON.KLBF.WI.Y.0019.000000T0000Z-060528T0100Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
345 PM CDT SAT MAY 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE AREA THIS EVENING
AS LOW PRESSURE INTENSIFIES OVER EASTERN WYOMING.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED...
WITH GUSTS TO 45 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JMC
000 
WWUS73 KLBF 280111
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT SAT MAY 27 2006

NEZ006>010-026>029-038-280215-
/O.EXP.KLBF.WI.Y.0019.000000T0000Z-060528T0100Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
811 PM CDT SAT MAY 27 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS WILL BE
MONITORED CLOSELY TONIGHT. DEEP LOW PRESSURE ACROSS THE DAKOTAS
COULD PROMPT THE REISSUANCE OF THE WIND ADVISORY.

$$
CDC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 27, 3:52 AM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, May 27, 3:52 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 AM CDT SAT MAY 27 2006

.DISCUSSION...
WERE TO BEGIN THIS MORNING AS NUMEROUS CONCERNS AS TO HOW THE HOLIDAY
WEEKEND WILL PLAY OUT. MODEL CONSISTENCY WITH PREVIOUS RUNS AND WITH
EACH OTHER ARE IN GENERAL VERY POOR.

MORNING CONVECTION TAKING ITS TIME TO PUSH E OVER C NEB...MEANWHILE A
FEW STRAY CELLS KEEP POPPING UP OVER THE PANHANDLE. WILL MENTION
THUNDER CHANCE IN THE GRIDS THROUGH 15Z...ALTHOUGH EXPECT ACTIVITY TO
DIMINISH IF NOT DISAPPEAR BY 12Z...BUT WANT TO MENTION IN MORN ZFP.

WINDS GOING TO BE A PROBLEM TODAY...ESPECIALLY E OF DRY LINE. 00Z
NAM GUNHO ON ADVISORY CRITERIA E OF HIGHWAY 83. GFS MARGINAL AT BEST
IN A FEW ISOLATED AREAS. HAVE STIRRED TOWARDS GFS AS 6Z NAM BACKED
OFF COMPARED TO 00Z RUN. PROBLEM COULD OCCUR EARLY THIS MORNING AS
LLJ VERY INTENSE...55 KTS AT MCCOOK PROFILER...COULD LEAD TO BRIEF
HIGH GUSTS BEFORE LLJ SLACKENS. WITH COORDINATION WITH SURROUND
OFFICES...WILL HOLD OFF ON ISSUING ADVISORY...HOWEVER DAY SHIFT
MIGHT HAVE TO SHORT FUSE ONE IF MIXING GETS GOING STRONGER THAN
ANTICIPATED. WINDS CONTINUE TO BLOW OVERNIGHT AS DECOUPLING UNLIKELY
WITH STRONG HEATED AIRMASS OVERHEAD. WINDS WILL ALSO CLOSE IN ON
ADVISORY CRITERIA FOR SUN...BUT WILL EVALUATE THAT ON NEXT SHIFT.

LAST PROBLEM FOR TODAY WILL BE HIGH TEMPS. GUIDANCE VARIES IN SOME
LOCATIONS BY ALMOST 10 DEGREES. ALSO RAINFALL FROM LAST NIGHT AND
ONGOING TO FALL THIS MORNING...LIKELY TO PLAY HAVOC ON HEATING
ABILITY. SUN WILL HAVE TO EVAPORATE RAINFALL FIRST THEN WORK ON
MIXING/HEATING. STILL GOING TO BE WARM AS RIDGE FIRMLY IN PLACE OVER
THE NATIONS MIDSECTION WITH SW FLOW USHERING IN DESERT SW HEAT...FOR
NOW 90S WILL SUFFICE. COLD FRONT APPROACHES FOR SUNDAY...AGAIN MODEL
DIFFERENCES IN SPEED RESULT IN 10 DEGREE DIFFERENCE IN GUIDANCE. WILL
GENERALLY BLEND FOR NOW AND SEE HOW TODAY PANS OUT.

EXTENDED FORECAST...MONDAY ON...HAS COLD FRONT PUSHING INTO THE
REGION THEN STALLING. THIS WILL PROVIDE COOLER TEMPS AND A CHANCE
FOR SMALL POPS NEAR THE BOUNDARY. FOR NOW WITH SUCH MODEL
DISCREPANCIES...WILL MAKE MINOR CHANGES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MASEK
Hazardous weather outlook, May 27, 4:32 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 AM CDT SAT MAY 27 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-281100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
432 AM CDT SAT MAY 27 2006 /332 AM MDT SAT MAY 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THE FIRE DANGER WILL BE IN THE EXTREME CATEGORY TODAY. AREAS IN
SOUTHWESTERN NEBRASKA WILL REACH THE UPPER 90S AND HAVE LOWEST
RELATIVE HUMIDITIES OF 10 TO 15 PERCENT POSING THE RISK FOR FIRES
TO BECOME OUT OF CONTROL.

STRONG SOUTH WINDS WILL DEVELOP THIS AFTERNOON FOR AREAS GENERALLY
EAST OF VALENTINE TO BROKEN BOW. WHILE WINDS OF 20 TO 30 WITH
HIGHER GUSTS WILL OCCUR...SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
ARE POSSIBLE AND A WIND ADVISORY MAY BE NEEDED FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY...A WEAK COLD FRONT WILL ENTER THE NORTHWEST PORTION OF
NEBRASKA BY LATE AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS
THAT AREA INTO THE EVENING AND IS EXPECTED TO GENERATE
THUNDERSTORMS. IF THESE STORMS BECOME ORGANIZED...LARGE HAIL WOULD
BE POSSIBLE WITH THESE STORMS AS WELL.

FOR MEMORIAL DAY...THE COLD FRONT WILL ADVANCE THROUGH THE OUTLOOK
AREA DURING THE AFTERNOON AND EVENING. THIS WILL PROVIDE THE
POTENTIAL FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY FOR AREAS EAST
OF ONEILL TO BROKEN BOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:52 PM CDTSevere Thunderstorm WarningLBFSheridan53 min
May 26, 10:13 PM CDTSevere Thunderstorm WarningLBFCherry32 min
May 26, 11:00 PM CDTSevere Thunderstorm WarningLBFLincoln60 min
May 27, 12:08 AM CDTSevere Thunderstorm WarningLBFCherry67 min

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.